Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 36, NWS Mobile, AL

October 17, 2018

NWS Mobile, AL issued this small craft advisory at Oct 17, 2018, 4:40 AM CDT. It took effect at Oct 17, 2018, 10:38 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2018, 4:40 AM CDT (09:40 UTC)
In effect from
Oct 17, 2018, 10:38 PM CDT
Expired
Oct 18, 2018, 10:30 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

780 
WHUS74 KMOB 170940
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
440 AM CDT Wed Oct 17 2018

GMZ650-655-670-675-171745-
/O.NEW.KMOB.SC.Y.0036.181018T0400Z-181019T1700Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
440 AM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
CDT FRIDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to noon CDT
Friday. 

* WINDS...Northeast winds increase to 18 to 23 knots. Frequent
  higher gusts at times. 
  
 * SEAS...Building to 3 to 4 feet near shore and 4 to 6 feet well
   offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-171745-
/O.NEW.KMOB.SC.Y.0036.181018T0400Z-181018T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
440 AM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM CDT THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 11 AM CDT
Thursday. 

* WINDS...Northeast winds increase to 15 to 20 knots. Frequent 
  higher gusts at times. 

* WAVES...Building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
641 
WHUS74 KMOB 171834 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
134 PM CDT Wed Oct 17 2018

GMZ650-655-670-675-180400-
/O.CON.KMOB.SC.Y.0036.181018T0400Z-181019T1700Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
134 PM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON CDT FRIDAY...

* WINDS...Northeast winds increase to 18 to 23 knots. Frequent 
  higher gusts at times. 

* SEAS...Building to 3 to 4 feet near shore and 4 to 6 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-180400-
/O.CON.KMOB.SC.Y.0036.181018T0400Z-181018T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
134 PM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM CDT THURSDAY...

* WINDS...Northeast winds increase to 15 to 20 knots. Frequent 
  higher gusts at times. 

* WAVES...Building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
160 
WHUS74 KMOB 180338
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1038 PM CDT Wed Oct 17 2018

GMZ650-655-670-675-181200-
/O.EXT.KMOB.SC.Y.0036.181018T0338Z-181018T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1038 PM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THURSDAY...

* WINDS...Northeast winds 18 to 23 knots. Frequent higher gusts 
  at times. 

* SEAS...Building to 3 to 5 feet near shore and 4 to 6 feet well 
  offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-181200-
/O.EXT.KMOB.SC.Y.0036.181018T0338Z-181018T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
1038 PM CDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THURSDAY...

* WINDS...Northeast winds 18 to 23 knots. Frequent higher gusts 
  at times. 

* WAVES...Building to around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
022 
WHUS74 KMOB 181128
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
628 AM CDT Thu Oct 18 2018

GMZ650-655-670-675-181800-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-181018T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
628 AM CDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...Northeast winds 18 to 23 knots through early afternoon.
 
* SEAS...3 to 5 feet near shore and 4 to 6 feet well offshore.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ630>632-181600-
/O.CON.KMOB.SC.Y.0036.000000T0000Z-181018T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
628 AM CDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WINDS...Northeast winds 18 to 23 knots through late morning. 
 
* WAVES...Around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
544 
WHUS74 KMOB 181530 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1030 AM CDT Thu Oct 18 2018

GMZ650-655-670-675-181630-
/O.CAN.KMOB.SC.Y.0036.000000T0000Z-181018T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1030 AM CDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

$$

GMZ630>632-181630-
/O.CAN.KMOB.SC.Y.0036.000000T0000Z-181018T1600Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
1030 AM CDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:19 AM CDT, 21 minutes earlier.

Area forecast discussion, Oct 17, 4:19 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
419 AM CDT Wed Oct 17 2018

.NEAR TERM /Now Through Wednesday night/...Weather maps this
morning show an upper level trof axis positioned over the Great
Lakes while a cutoff upper low holds in place over the southwest US.
A mid level ridge was fixed over the southwest Atlantic, stretching
west into the Gulf. Between the ridge to our south and the trof to
the north, satellite imagery this morning continues to show an
extensive, steady stream of moisture/clouds advancing northeast to
east from Texas, up across the Mid-Atlantic and deep south. At the
surface, a quasi-stationary surface front has made it to the coast.
Along and north of the boundary, GOES 16 10.3-3.9 micron night-time
fog channel along with surface observations shows a large area of
post frontal low stratus, mixed in with fog over the local area.
Dense fog has not been as widespread as 24hrs ago, but still some
isolated areas seeing less than a mile at times.

Given current trends, will mention patchy morning in the zones,
which will likely mix out not long after sunrise and as the coastal
front begins to sink more southward. As far as precipitation, radar
shows pockets of light rain streaming northeast over central
Mississippi and also some light returns advancing northward over
southeast Louisiana. Considering this, will mention a small PoP to
be aligned along and west of a line from Camden Alabama to Wiggins
Mississippi this morning. Going into the afternoon, forecast
guidance does not lend confidence of measurable rain occurring,
so will trend PoPs to 10% or less. Under cloud deck, coolest highs
today are forecast in the far northwest zones (in the lower to
mid 70s) trending higher into the lower to mid 80s over the
southeast zones and coast. Overnight lows mid 50s interior to mid
to upper 60s along the coast.

South to southeasterly swell packets of around 2 feet and periods
near 6 seconds noted over the last several hours at Buoy 42012. Will
maintain a moderate risk of rip currents along our shores in the
near term. /10

.SHORT TERM /Thursday Through Friday night/...A well defined
shortwave trof advances eastward across the Plains and partially
phases with a larger upper trof advancing out of Canada to form a
longwave trof over the eastern states by the end of the period.
In response to this transition, a strong upper ridge oriented
mainly along the northern Gulf coast persists through Thursday
night then weakens and retreats into the central/southern Gulf
through Friday night. A large surface high over the eastern states
and southern Plains weakens through Thursday night ahead of a
strong cold front (associated with a deepening surface low well to
the north) which advances across the Plains. The cold front
continues to advance eastward during the remainder of the period
and moves into the forecast area Friday night. Dry conditions are
expected over the forecast area through Thursday night, then pops
increase to chance Friday into Friday night as a series of
shortwaves move across the region followed by the frontal
boundary moving into the area. Highs on Thursday and Friday will
be a few to several degrees above normal and generally around 80
on Thursday and in the lower 80s on Friday. Overnight lows will be
mild. /29

.LONG TERM /Saturday Through Tuesday/...The large upper trof over
the eastern states moves off into the western Atlantic through
Sunday as a dome of cool high pressure builds from the Plains into
the eastern states. For Saturday, the cold front moves through
the remainder of the area and ushers cooler air into the region.
Isentropic lift due to layer lifting as well as associated with a
series of shortwaves moving across the region will support chance
to good chance pops. Dry conditions follow for Sunday. While highs
will be around 80 east of I-65 on Saturday, the cooler air
flowing into the region will hold highs to as low as the lower 70s
over interior southeast Mississippi and interior southwest
Alabama. Lows Saturday night range from around 50 well inland to
the mid 50s near the coast, and Sunday night will be even cooler
with lower 40s well inland ranging to lower 50s at the coast.
Highs on Sunday and Monday will be mostly in the upper 60s to
lower 70s. Another upper trof advances out of Canada and amplifies
over the interior eastern states on Tuesday, and an associated
surface low brings another cold front southward across the eastern
states. The surface high over the eastern states weakens and
shifts off into the western Atlantic in response, and the cold
front is expected to advance to just north of the forecast area by
Tuesday afternoon. Another series of southern stream shortwaves
move across the area ahead of the approaching front, and will
support a return of slight chance pops near the coast on Monday
and slight chance to chance pops for Monday night into Tuesday.
Near seasonable temperatures are expected Monday night and
Tuesday. /29

&&

.MARINE...A cold front sinks southward into the Gulf today. A
strengthening offshore flow sets up tonight as a result of a
tightening pressure difference between a strong high overspreading
the eastern US and the Gulf front to the south. Moderate to strong
flow becomes more easterly over the open Gulf by Friday. Small craft
advisories have been issued, primarily for potential of frequent
wind gusts to criteria beginning late this evening. A strong cold
front Saturday, brings strengthening offshore flow in its wake
Saturday night which looks to persist into late Sunday night. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      82  61  81  63  83  67  81  54 /  10  10  10  10  30  30  40  20
Pensacola   83  66  81  67  83  70  81  58 /  10   0  10  10  40  30  40  20
Destin      83  68  83  69  82  72  82  61 /  10   0   0  10  20  30  40  20
Evergreen   81  59  80  61  83  65  78  52 /  10   0  10  10  20  30  40  20
Waynesboro  73  55  77  59  81  64  72  50 /  20   0  10  10  20  30  40  10
Camden      76  56  79  59  81  65  74  51 /  20   0   0   0  20  30  50  10
Crestview   85  61  83  63  83  66  82  55 /  10   0   0  10  20  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 11 PM this evening to noon CDT Friday
     for GMZ650-655-670-675.

     Small Craft Advisory from 11 PM this evening to 11 AM CDT
     Thursday for GMZ630>632.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 16, 5:22 AM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Mobile AL
522 AM CDT Tue Oct 16 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-170945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
522 AM CDT Tue Oct 16 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect until 9 am mainly for coastal
Alabama, the western Florida panhandle, and south central Alabama.

There is a moderate risk of rip currents along area beaches
through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a moderate risk of rip currents along area beaches
through Friday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>636-650-655-670-675-170945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
522 AM CDT Tue Oct 16 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Dense Fog Advisory is in effect until 9 am for the bay waters of
Alabama and the western Florida panhandle.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to strong northeasterly winds Wednesday night through
Thursday night may create hazardous conditions for small craft.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 8:51 PM CDTSpecial Weather StatementMOBButler39 min

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.